MAUDE Adverse Event Report: CORCYM S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number S5-027
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 11/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.In conclusion, since the device was not returned to the manufacturer, additional evaluation of the valve was not performed.Based on the late onset of the endocarditis (at least 2 years after valve implant,) this event classifies as late pve which, according to scientific literature, occurs mostly due to community-acquired infection [ref.Piper c, körfer r, horstkotte d.Prosthetic valve endocarditis.Heart.2001 may;85(5):590-3].Furthermore, no manufacturing, nor sterilization or quality deficits were identified from the document review performed.As such, based on the information available, the root cause of the reported event cannot be attributed to the device itself but is more likely related to patient-specific factors, specifically the development of the root abscess that necessitated valve explantation.
 
Event or Problem Description
The manufacturer was notified of an explant involving a carbomedics top hat mechanical aortic valve.The following provides a summary of all information currently available to the manufacturer from patient/device tracking and the site.On (b)(6) 2022, a carbomedics top hat aortic valve, s5-027, was implanted in a 24 valsalva graft in the patient.Later the patient developed osteomyelitis from a toe which was amputated, mrsa bacteremia, and tee and ct scan showed the presence of a root abscess.Due to endocarditis and the root abscess, after about 3 years from implant, on (b)(6) 2025 the valve was explanted and replaced with a 25mm magna ease valve while the root was replaced with a 24 cardial root.After the reoperation, tee showed normal functioning bioprosthesis no paravalvular leak and preserved ventricular function.Mean gradient was 19 with a very hyperdynamic heart.The patient has recovered and was discharged on (b)(6) 2025.The site discarded the valve after the procedure.

Brand Name
CARBOMEDICS TOP HAT MECHANICAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT  13040
Manufacturer (Section G)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT   13040
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key24520304
Report Number3005687633-2026-00104
Device Sequence Number15561042
Product Code LWQ
UDI-Device Identifier08022057012937
UDI-Public(01)08022057012937(240)S5-027(17)270726
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberS5-027
Device Catalogue NumberS5-027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Initial Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale